Menu Close

Severe Symmetric Intrauterine Growth Retardation Associated with the Topical Use of Triamcinolone

Citation

Katz, Vern L.; Thorp, John M., Jr.; & Bowes, Watson A., Jr. (1990). Severe Symmetric Intrauterine Growth Retardation Associated with the Topical Use of Triamcinolone. American Journal of Obstetrics & Gynecology, 162(2), 396-397.

Abstract

Triamcinolone acetonide, a fluorinated glucocorticoid, when given in large parenteral doses has produced structural anomalies and severe growth retardation in nonhuman primates. We present a case report of a gravid patient who applied 40 mg/day of triamcinolone cream because of atopic dermatitis from 12 to 29 weeks' gestation. The infant was symmetrically growth retarded, possibly from exposure to triamcinolone acetonide. There was no evidence of hypoxic, chromosomal, or infectious cause of the growth delay.

URL

http://dx.doi.org/10.1016/0002-9378(90)90394-m

Reference Type

Journal Article

Year Published

1990

Journal Title

American Journal of Obstetrics & Gynecology

Author(s)

Katz, Vern L.
Thorp, John M., Jr.
Bowes, Watson A., Jr.